Dearborn Pediatrics
Dosing Information

Dosing Information

Infants’ & Children’s Tylenol Dosing Information

Tylenol (Acetaminophen) can help soothe your child’s fever and relieve pain. Use our age-by-age guide to find out how much medicine is safe for your baby or child. Acetaminophen (Tylenol, Feverall, and Tempra) is an over-the-counter fever-reducer and pain-reliever. This chart, based on your child’s weight, can help determine the right dosage amount, but is no substitute for your provider’s advice, and you should always call your provider with any questions. Use the following tips to keep your child safe and avoid overdosing:

  • Always read the label to determine which concentration you have, and dose accordingly.
  • Give every four hours as needed. Don’t exceed five doses in 24 hours.
  • Don’t give acetaminophen to babies under 3 months without calling your provider first.
  • Always use the measuring device (dropper or measuring cup) that comes with the medication or you could risk overdosing. Never use droppers from different medications or spoons from the kitchen.
  • Always put your medicine up and away and out of sight to avoid accidental ingestion by curious children.
  • Never given adult medicines to children.
Instructions apply to Infants’ Tylenol (160mg / 5ml) and Children’s Tylenol (160mg / 5ml)

AGE 0-3 MOS.

Weight 6-11 lbs.

AGE 4-11 MOS.

Weight 12-17 lbs.

AGE 12-23 MOS.

Weight 18-23 lbs.

AGE 4-5 YRS.

Weight 36-47 lbs.

AGE 6-8 YRS.

Weight 48-59 lbs.

AGE 9-10 YRS.

Weight 60-71 lbs.

AGE 11 YRS.

Weight 72-95 lbs.

Infants’ & Children’s Motrin Dosing Information

  • Read and follow the label instructions on all Motrin products.
  • If possible, use weight to dose; otherwise, use age.
  • Only use the dosing device provided with the medicine. Do not use any other dosing device.
  • If needed, repeat dose every 6-8 hours. But, do not use more than 4 times a day.
  • Do NOT administer longer than 10 days, unless directed by a doctor.
  • Do not give more than directed.
  • Ask a provider before use if the child is taking any other drug containing an NSAID (prescription or non-prescription)
  • Motrin contains Ibuprofen.
  • Shake well before using.
Instructions apply: 
Concentrated Motrin Infants’ Drops (50 mg / 1.25 ml)
Children’s Motrin Suspension (100 mg / 5 mL or 1 tsp)
Motrin Junior Strength Easy-to-Swallow Caplets (100 mg / caplet)
Motrin Junior Strength Chewable Tablets (100 mg / tablet)

AGE 0-3 MOS.

Weight 6-11 lbs.

AGE 6-11 MOS.

Weight 12-17 lbs.

AGE 12-23 MOS.

Weight 18-23 lbs.

Children’s Benadryl Dosing Information

  • Read and follow the label instructions on all Benadryl products.
  • Use weight to dose.
  • Only use the dosing device provided with the medicine. Do not use any other dosing device.
  • If needed, repeat dose every 4-6 hours. But, do not use more than 6 doses in 24 hours.
  • Do not give more than directed and use only as directed.
Instructions apply:
Children’s Liquid Suspension (12.5 mg / 5 mL)
Children’s Chewable Tablets (12.5 mg / tablet)
Children’s Meltaway Strips (12.5 mg / meltaway)

WEIGHT

16 lbs, 8 oz to 21 lbs, 15oz